Medications Causing Sun Sensitivity
Are there special precautions to take if you are on a medication that says "may increase sun sensitivity?"
Christopher Miller, MD, Dermatologist & Moh's Surgeon at Penn Medicine responds:
Certain medications, such as tetracycline antibiotics, can increase your sensitivity to the sun. The precautions when you take these medicines are identical to the common sun-safe habits that we recommend: avoidance of the sun is best, clothing to cover up as much of your skin as possible, and sunscreen to exposed areas.
This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Sun Safety Webchat transcript.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania